Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 357, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2023, 11:25 PM EDT for Cobb County, DeKalb County, Fulton County, Georgia. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2023, 11:25 PM EDT (03:25 UTC)
- Expired
- Jul 30, 2023, 12:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cobb County, GA, DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 11:45 PM EDT | TSTM WND DMG | 1 Sse East Lake, GA | Tree down on a car at intersection of Parker Ave SE and Glenwood Ave SE. |
| Jul 29, 11:45 PM EDT | TSTM WND DMG | 1 Sse East Lake, GA | A large tree fell onto a home on the 600 block of Daniel Ave SE. |
| Jul 29, 11:45 PM EDT | TSTM WND DMG | 1 Ssw East Lake, GA | A tree fell onto power lines on Fayetteville Rd SE. |
| Jul 29, 11:45 PM EDT | TSTM WND DMG | East Lake, GA | Multiple large trees down along Oakview Road NE. Numerous power outages around the area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063
WUUS52 KFFC 300325
SVRFFC
GAC067-089-121-300415-
/O.NEW.KFFC.SV.W.0357.230730T0325Z-230730T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1125 PM EDT Sat Jul 29 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
DeKalb County in north central Georgia...
Southeastern Cobb County in north central Georgia...
Central Fulton County in north central Georgia...
* Until 1215 AM EDT.
* At 1125 PM EDT, a severe thunderstorm was located over Chastain
Memorial Park, or near Atlanta, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Decatur, Sandy Springs, Smyrna, Dunwoody, Chamblee,
Doraville, Clarkston, Stone Mountain, Avondale Estates, Lithonia,
Pine Lake, Tucker, Belvedere Park, North Decatur, North Atlanta,
North Druid Hills, Midtown, Grant Park-Zoo Atlanta, and
Candler-Mcafee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3382 8453 3396 8440 3380 8410 3378 8408
3375 8403 3372 8406 3362 8411 3364 8415
3364 8416 3365 8422 3363 8423 3363 8424
3365 8425 3365 8432
TIME...MOT...LOC 0325Z 308DEG 22KT 3385 8440
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
113
WWUS52 KFFC 300346
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1146 PM EDT Sat Jul 29 2023
GAC067-300356-
/O.CAN.KFFC.SV.W.0357.000000T0000Z-230730T0415Z/
Cobb GA-
1146 PM EDT Sat Jul 29 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COBB COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3376 8444 3387 8432 3379 8413 3378 8408
3375 8403 3372 8406 3362 8411 3364 8415
3364 8416 3365 8422 3363 8423 3363 8424
3365 8425 3365 8432
TIME...MOT...LOC 0346Z 310DEG 13KT 3376 8429
$$
GAC089-121-300415-
/O.CON.KFFC.SV.W.0357.000000T0000Z-230730T0415Z/
DeKalb GA-Fulton GA-
1146 PM EDT Sat Jul 29 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR DEKALB AND SOUTHEASTERN FULTON COUNTIES...
At 1146 PM EDT, a severe thunderstorm was located over Decatur,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Decatur, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Belvedere Park, North Decatur, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid Hills,
North Atlanta, Tucker, Belmont, Sweet Auburn, Arabia Mountain, and
Piedmont Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 8444 3387 8432 3379 8413 3378 8408
3375 8403 3372 8406 3362 8411 3364 8415
3364 8416 3365 8422 3363 8423 3363 8424
3365 8425 3365 8432
TIME...MOT...LOC 0346Z 310DEG 13KT 3376 8429
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$366
WWUS52 KFFC 300355
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1155 PM EDT Sat Jul 29 2023
GAC121-300405-
/O.CAN.KFFC.SV.W.0357.000000T0000Z-230730T0415Z/
Fulton GA-
1155 PM EDT Sat Jul 29 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3369 8435 3381 8434 3379 8413 3378 8408
3375 8403 3372 8406 3362 8411 3364 8415
3364 8416 3365 8422 3363 8423 3363 8424
3365 8425 3365 8432
TIME...MOT...LOC 0355Z 309DEG 18KT 3371 8424
$$
GAC089-300415-
/O.CON.KFFC.SV.W.0357.000000T0000Z-230730T0415Z/
DeKalb GA-
1155 PM EDT Sat Jul 29 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR DEKALB COUNTY...
At 1155 PM EDT, a severe thunderstorm was located over Panthersville,
or near Decatur, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Decatur, Stone Mountain, Avondale Estates, Lithonia, Pine
Lake, Belvedere Park, Candler-Mcafee, Druid Hills, North Decatur,
North Druid Hills, Belmont, Arabia Mountain, Redan, Scottdale,
Kirkwood, Panthersville, East Lake, Gresham Park, and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3369 8435 3381 8434 3379 8413 3378 8408
3375 8403 3372 8406 3362 8411 3364 8415
3364 8416 3365 8422 3363 8423 3363 8424
3365 8425 3365 8432
TIME...MOT...LOC 0355Z 309DEG 18KT 3371 8424
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$321
WWUS52 KFFC 300406
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1206 AM EDT Sun Jul 30 2023
GAC089-300415-
/O.CON.KFFC.SV.W.0357.000000T0000Z-230730T0415Z/
DeKalb GA-
1206 AM EDT Sun Jul 30 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHWESTERN DEKALB COUNTY...
At 1205 AM EDT, a severe thunderstorm was located over Snapfinger, or
9 miles southeast of Decatur, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Candler-Mcafee, Snapfinger, and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3368 8431 3372 8424 3370 8417 3365 8410
3362 8411 3364 8415 3364 8416 3365 8422
3363 8423 3363 8424 3365 8425 3365 8431
TIME...MOT...LOC 0405Z 308DEG 22KT 3367 8418
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:27 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 29, 10:27 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1027 PM EDT Sat Jul 29 2023 ...Evening Update... .UPDATE... Issued at 1019 PM EDT Sat Jul 29 2023 Cold-pool sustained convection continues to affect northeast portions of the CWA late this evening. While there has been a general weakening trend, particularly for the western portion of this complex, a few cells continue to reinvigorate. Expect an overall weakening trend to continue through the next hour or two, but an isolated strong/severe risk for gusty winds will remain possible during this time before further diminishing. Higher uncertainty remains regarding the ongoing MCS across the Tennessee Valley. The general expectation will be a diminishing trend with this activity as well, though there is a nonzero chance some weakening vestige of this activity enters northwest Georgia later tonight. A severe threat is not expected. RW && .SHORT TERM... (This evening through Sunday) Issued at 314 PM EDT Sat Jul 29 2023 Summer shows no sign of slowing down as temps spike tomorrow and into Monday. As the flow transitions today from NW to W; temps and dewpoints have the potential to increase into heat advisory and even Excessive Heat criteria in some of the southern parts of the CWA. South and east of a line from Columbus to Augusta dew points could reach as high as 75 with temperatures maxing out around 97. This combination puts our Heat Indices at 105+ for Sunday afternoon. There are some variables here that may prevent us from reaching excessive heat criteria; 1.) The potential for afternoon convection across the area forecasted to reach our criteria. This may play a limiting factor in how high our temps climb. 2.) Model discrepancy; Whether we hit our excessive heat criteria will depend largely on dewpoint values in the afternoon. Some models are running a little on the drier side with Td's reaching the low 70s instead of the mid to upper 70s. While this might not seem like much they can make a big difference in how high the HI gets. Given all of this, we have opted to go for a Heat Advisory for Sunday. We'll continue to monitor conditions carefully and upgrade to Excessive Heat if necessary. This afternoon, we're expecting another day of Isolated thunderstorms across the CWA. The main focus according to the CAMs looks like it will stay east of the ATL metro area and along/south of the I-20 corridor. There is the potential for a few of these storms to have damaging winds and heavy rain given the abundance of instability this morning along and west of a low pressure system on the Carolinas. Vaughn && .LONG TERM... (Monday morning through next Friday) Issued at 314 PM EDT Sat Jul 29 2023 The ridge over the southwestern US will begin to shift eastward over the southern Plains at the beginning of the long term forecast period. As a frontal boundary moves through associated with the upper level trough over the eastern CONUS, drier conditions will prevail through the beginning of the work week. Despite the influence of NWly flow that typically keeps us on our toes with MCS's, the drier than average airmass (ranging from 0.75 to 1.5 inches of PWATs) that will be ushered in is expected to result in lower PoPs through Wednesday, with the best chances for precipitation remaining across the north Georgia mountains and further south closer to a boundary that looks to stall across north Florida. Thursday, PoP chances will increase as moisture returns to the forecast area and the high pressure moves further east. Models are suggesting the potential for organized storms riding the eastern periphery of the ridge will move through the forecast area Thursday afternoon. As the ridge to the west and trough to the east become less amplified through the end of the work week, our flow aloft becomes more zonal. More diurnal convective activity is expected through the weekend as moisture remains in place over the forecast area. Temperatures in the 90s Monday will trend cooler through mid week into the upper 80s and low 90s before warming gradually through the end of the long term. Heat index values will stay out of the triple digits for much of the period before they return to the forecast area by Friday. KAL && .AVIATION... (00Z TAFS) Issued at 730 PM EDT Sat Jul 29 2023 In general, VFR conditions are expected over the TAF period. TSRA complex currently in Tennessee is expected to gradually weaken and diminish before reaching ATL area sites tonight with additional TSRA complex over mid-MS Valley also expected to weaken before reaching ATL Sun AM. Uncertainty does remain, however, and a low-end chance for some of this activity reaching TAF sites exists but confidence is low. Otherwise, shra/tsra coverage favored to increase after 18Z Sun. Winds will remain W to NW 5-10 kts outside of TSRA. //ATL Confidence...00Z Update... Low to medium confidence on shra/tsra timing. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 72 97 70 94 / 20 20 20 10 Atlanta 75 98 73 96 / 20 20 20 10 Blairsville 67 90 64 86 / 60 30 20 10 Cartersville 72 96 68 93 / 20 30 20 10 Columbus 74 100 75 98 / 20 30 20 10 Gainesville 72 97 70 93 / 30 30 20 10 Macon 72 100 71 97 / 20 30 20 10 Rome 72 97 70 94 / 20 30 20 0 Peachtree City 71 98 70 96 / 20 20 20 10 Vidalia 73 98 74 94 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 8 AM to 8 PM EDT Sunday for GAZ049>051- 059>062-069-071>076-078>086-089>098-102>113. && SHORT TERM...Vaughn LONG TERM....KAL AVIATION...RW
Hazardous weather outlook, Jul 29, 10:32 PM EDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1032 PM EDT Sat Jul 29 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1032 PM EDT Sat Jul 29 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A few strong thunderstorms will remain possible through around midnight, mainly for east central portions of the area. The main risk with these storms will be gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated afternoon and evening thunderstorms are expected Sunday through Tuesday with increasing coverage possible later next week. Some of the storms could be strong with heavy rain, lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 29, 10:16 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1016 PM EDT Sat Jul 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM Tstm Wnd Dmg 1 NW Preston 32.08N 84.55W
07/29/2023 Webster GA Fire Dept/Rescue
8 trees down Hwy 280 west of Preston.
&&Special weather statement, Jul 29, 10:30 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1030 PM EDT Sat Jul 29 2023
GAZ027-034-036>038-047-049-300300-
Madison GA-Morgan GA-Walton GA-Gwinnett GA-Oglethorpe GA-Clarke GA-
Oconee GA-
1030 PM EDT Sat Jul 29 2023
...Strong thunderstorms will impact portions of Oconee, northwestern
Morgan, southern Gwinnett, Clarke, Walton, Oglethorpe and western
Madison Counties through 1100 PM EDT...
At 1030 PM EDT, a line of strong thunderstorms was along a line
extending from near Neese to Grayson, and moving southeast at 35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lawrenceville, Monroe, Watkinsville, Danielsville, Lexington, Athens,
Snellville, Lilburn, Loganville, Norcross, Grayson, Walnut Grove,
Winterville, Bogart, Crawford, North High Shoals, Colbert, Bostwick,
Arnoldsville, and Ila.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3380 8298 3373 8295 3369 8300 3376 8328
3369 8340 3369 8366 3379 8398 3376 8401
3395 8420 3395 8381 3389 8376 3391 8365
3404 8336 3419 8340 3426 8330 3425 8320
3418 8323 3396 8314 3390 8300 3394 8285
TIME...MOT...LOC 0230Z 329DEG 29KT 3411 8330 3392 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 29, 10:34 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1034 PM EDT Sat Jul 29 2023
GAZ038-039-051-062-300300-
Taliaferro GA-Wilkes GA-Warren GA-Oglethorpe GA-
1034 PM EDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of northwestern Warren,
Taliaferro, Wilkes and eastern Oglethorpe Counties through 1100 PM
EDT...
At 1033 PM EDT, a strong thunderstorm was over Newtown, or near
Washington, moving south at 20 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Washington, Crawfordville, Tignall, Rayle, Sharon, Delhi, Holliday
Park, Newtown, Danburg, Lyneville, Vesta, Carters Grove, Jacksons
Crossroads, Ficklin, Cadley, Mallorysville, Lundberg, Robinson,
Norman, and Metasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3361 8265 3345 8259 3349 8280 3358 8301
3362 8300 3362 8298 3366 8295 3369 8300
3401 8293 3397 8278 3399 8265 3386 8261
3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 0233Z 000DEG 19KT 3378 8278
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 29, 10:45 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1045 PM EDT Sat Jul 29 2023
GAZ027-038-300300-
Madison GA-Oglethorpe GA-
1045 PM EDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of north central
Oglethorpe and eastern Madison Counties through 1100 PM EDT...
At 1045 PM EDT, a strong thunderstorm was over Paoli, or near
Danielsville. This storm was nearly stationary.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Danielsville, Comer, Carlton, Watson Mill Bridge State Park, Point
Peter, and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
3411 8303 3410 8304 3408 8300 3405 8299
3403 8293 3402 8294 3401 8293 3391 8295
3390 8300 3396 8314 3418 8323 3425 8320
3424 8317 3427 8311
TIME...MOT...LOC 0245Z 330DEG 3KT 3413 8311
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 29, 11:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1100 PM EDT Sat Jul 29 2023
GAZ036>039-049>051-061-062-300330-
Taliaferro GA-Wilkes GA-Morgan GA-Hancock GA-Warren GA-Oglethorpe GA-
Clarke GA-Greene GA-Oconee GA-
1100 PM EDT Sat Jul 29 2023
...Strong thunderstorms will impact portions of Oconee, Warren,
central Morgan, northeastern Hancock, southeastern Clarke, Greene,
Taliaferro, Wilkes and Oglethorpe Counties through 1130 PM EDT...
At 1059 PM EDT, a line of strong thunderstorms was along a line
extending from near Barnett Shoals to near Norwood, and moving south
at 45 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Washington, Madison, Greensboro, Watkinsville, Warrenton,
Crawfordville, Lexington, Union Point, Winterville, Crawford, North
High Shoals, Bostwick, Arnoldsville, Woodville, White Plains, Siloam,
Norwood, Maxeys, Bishop, and Rayle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3363 8262 3362 8262 3360 8265 3346 8259
3341 8255 3332 8255 3331 8263 3327 8269
3332 8299 3351 8335 3371 8359 3381 8351
3383 8354 3399 8327 3376 8255 3365 8249
TIME...MOT...LOC 0259Z 341DEG 37KT 3380 8331 3343 8272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Jul 29, 11:14 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1114 PM EDT Sat Jul 29 2023
GAZ032-033-045-300345-
North Fulton GA-Cobb GA-DeKalb GA-
1114 PM EDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of northwestern DeKalb,
southeastern Cobb and central Fulton Counties through 1145 PM EDT...
At 1114 PM EDT, a strong thunderstorm was over Vinings, or near
Marietta, moving southeast at 25 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody, East
Point, Chamblee, Doraville, Clarkston, Tucker, North Decatur, North
Atlanta, North Druid Hills, Midtown, Grant Park-Zoo Atlanta, Druid
Hills, Fair Oaks, Mount Bethel, and Vinings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3400 8446 3389 8422 3387 8420 3385 8416
3369 8444 3370 8446 3386 8459
TIME...MOT...LOC 0314Z 308DEG 22KT 3389 8446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:11 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jul 29, 8:28 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| Jul 29, 8:42 PM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 33 min |
| Jul 29, 8:45 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 30 min |
| Jul 29, 8:48 PM EDT | Special Weather Statement | FFC | Wilkes | 27 min |
| Jul 29, 9:08 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 37 min |
| Jul 29, 9:15 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| Jul 29, 9:32 PM EDT | Special Weather Statement | FFC | Hall | 28 min |
| Jul 29, 9:34 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Pickens | 26 min |
| Jul 29, 10:04 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson, Madison | 26 min |
| Jul 29, 10:06 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth, Gwinnett | 24 min |
| Jul 29, 10:08 PM EDT | Special Weather Statement | FFC | Oglethorpe | 37 min |
| Jul 29, 10:22 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 23 min |
| Jul 29, 10:30 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee, Oglethorpe, Walton | 30 min |
| Jul 29, 10:34 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 26 min |
| Jul 29, 10:45 PM EDT | Special Weather Statement | FFC | Madison | 15 min |
| Jul 29, 11:00 PM EDT | Special Weather Statement | FFC | Greene, Oconee, Oglethorpe, Taliaferro, Warren, Wilkes | 30 min |
| Jul 29, 11:14 PM EDT | Special Weather Statement | FFC | Fulton | 31 min |
| Jul 29, 11:44 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Jefferson | 31 min |
| Jul 30, 12:05 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale | 24 min |
| Jul 30, 12:07 AM EDT | Special Weather Statement | FFC | Douglas | 38 min |
| Jul 30, 12:15 AM EDT | Special Weather Statement | FFC | Baldwin, Jefferson, Washington | 30 min |
| Jul 30, 12:37 AM EDT | Special Weather Statement | FFC | Fayette | 23 min |
| Jul 30, 12:55 AM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 30, 1:13 AM EDT | Special Weather Statement | FFC | Bibb | 32 min |
| Jul 30, 1:28 AM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Jul 30, 12:54 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jul 30, 1:17 PM EDT | Special Weather Statement | FFC | Fayette | 28 min |
| Jul 30, 2:09 PM EDT | Special Weather Statement | FFC | Fayette | 36 min |
| Jul 30, 2:10 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jul 30, 2:27 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jul 30, 2:28 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Jul 30, 2:31 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon | 44 min |
| Jul 30, 2:35 PM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 40 min |
| Jul 30, 2:36 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Jul 30, 2:40 PM EDT | Special Weather Statement | FFC | Jones | 35 min |
| Jul 30, 2:43 PM EDT | Special Weather Statement | FFC | Butts | 32 min |
| Jul 30, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Monroe | 20 min |
| Jul 30, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 52 min |
| Jul 30, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones | 47 min |
| Jul 30, 3:04 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 30, 3:10 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| Jul 30, 3:14 PM EDT | Special Weather Statement | FFC | Dooly, Houston | 31 min |
| Jul 30, 3:19 PM EDT | Special Weather Statement | FFC | Bibb, Monroe | 41 min |
| Jul 30, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 36 min |
| Jul 30, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 47 min |
| Jul 30, 3:30 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Jul 30, 3:30 PM EDT | Special Weather Statement | FFC | Treutlen | 45 min |
| Jul 30, 3:32 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 43 min |
| Jul 30, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 41 min |
| Jul 30, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 48 min |
| Jul 30, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 46 min |
| Jul 30, 3:48 PM EDT | Special Weather Statement | FFC | Pulaski | 42 min |
| Jul 30, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Sumter | 45 min |
| Jul 30, 4:08 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 52 min |
| Jul 30, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 49 min |
| Jul 30, 4:19 PM EDT | Special Weather Statement | FFC | Peach | 26 min |
| Jul 30, 4:20 PM EDT | Special Weather Statement | FFC | Washington | 40 min |
| Jul 30, 4:28 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 47 min |
| Jul 30, 4:30 PM EDT | Special Weather Statement | FFC | Hancock | 30 min |
| Jul 30, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 40 min |
| Jul 30, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 53 min |
| Jul 30, 4:44 PM EDT | Special Weather Statement | FFC | Laurens, Wilkinson | 46 min |
| Jul 30, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wilkinson | 36 min |
| Jul 30, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 50 min |
| Jul 30, 4:58 PM EDT | Special Weather Statement | FFC | Washington | 32 min |
| Jul 30, 5:09 PM EDT | Special Weather Statement | FFC | Telfair | 51 min |
| Jul 30, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 52 min |
| Jul 30, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen | 45 min |
| Jul 30, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 41 min |
| Jul 30, 5:45 PM EDT | Special Weather Statement | FFC | Montgomery | 30 min |
| Jul 30, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 43 min |
| Jul 30, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Montgomery, Treutlen | 51 min |
| Jul 30, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.